Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 436, NWS Atlanta, GA

August 24, 2007Bibb County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2007, 7:39 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 7:39 PM EDT (23:39 UTC)
Expired
Aug 24, 2007, 8:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Bibb County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 20 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 242339
SVRFFC
GAC021-289-250030-
/O.NEW.KFFC.SV.W.0436.070824T2339Z-070825T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BIBB COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 830 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR DRY
  BRANCH...MOVING WEST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROSS
  KEYS AND MACON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3264 8344 3284 8339 3293 8371 3268 8374

$$
1 follow-up statement
000 
WWUS52 KFFC 250004
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT FRI AUG 24 2007

GAC289-250012-
/O.CAN.KFFC.SV.W.0436.000000T0000Z-070825T0030Z/
TWIGGS GA-
802 PM EDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR TWIGGS COUNTY IS CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED WEST INTO 
BIBB COUNTY.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3269 8373 3276 8380 3281 8379 3292 8370
      3288 8364 3288 8359 3286 8357 3287 8356
      3282 8349 3272 8359 3267 8361

$$

GAC021-250030-
/O.CON.KFFC.SV.W.0436.000000T0000Z-070825T0030Z/
BIBB GA-
802 PM EDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BIBB COUNTY...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
RUTLAND...MOVING WEST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SKIPPERTON AND SOUTHERN PORTIONS OF THE CITY OF MACON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3269 8373 3276 8380 3281 8379 3292 8370
      3288 8364 3288 8359 3286 8357 3287 8356
      3282 8349 3272 8359 3267 8361

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:30 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 24, 6:30 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI AUG 24 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SO FAR THIS AFTERNOON...SEEING BEST COVERAGE OF SHOWERS/TSTORMS OVER
THE NORTHEAST MOUNTAINS AND OVER OUR SOUTHERN TIER COUNTIES.
HOWEVER...WITH SOME WEAK UPPER LEVEL SUPPORT OVER THE AREA AND
AFTERNOON HEATING ...FEEL THE NEED TO CARRY LOW POPS ACROSS ALL OF
COUNTY WARNING FOR THIS EVENING. GFS HOLDS ON TO SOME WEAK UPPER
SUPPORT OVER THE EXTREME NORTH AFTER MIDNIGHT AND WILL MAINTAIN SOME
MENTION OF SHOWERS/TSTORMS ONLY THERE. OTHERWISE...LITTLE CHANGE IN
THE OVERALL PATTERN OVER THE WEEKEND. MODELS CONTINUE TO SHOW UPPER
RIDGE WEAKENING A BIT AS THE CENTER SHIFTS WESTWARD. MEANWHILE
SURFACE BOUNDARY DRIFTS SOUTHEAST FROM THE OH/TN VLY
REGION...APPROACHING OUR AREA SUNDAY. WILL CONTINUE PREVIOUS
FORECAST TREND WITH POPS GENERALLY IN THE SLIGHT CHANCE/CHANCE
RANGE...WITH BEST CHANCES IN THE AFTERNOONS AND EVENINGS. WITH
INCREASED CLOUDS AND BETTER CHANCES FOR PRECIP...WILL STAY CLOSE TO
MOS TEMPS...WHICH KEEPS HIGHS OVER MUCH OF THE AREA IN THE 90S.

.LONG TERM /MONDAY THROUGH FRIDAY/...
MODELS MAINTAIN SOME RIDGING OVER THE SOUTHEAST U.S. THROUGH MUCH
OF THE PERIOD. SOME INDICATION OF AN UPPER TROUGH
DEEPENING OVER THE NORTHEAST U.S. THURSDAY/FRIDAY WHICH COULD
MEAN SOMEWHAT COOLER TEMPS FOR US. OTHERWISE MODELS INDICATING
WEAK BOUNDARY DRIFTING INTO NORTH GEORGIA MONDAY...THEN MEANDERING
SOMEWHERE ACROSS NORTHCENTRAL GEORGIA INTO TUESDAY BEFORE WASHING
OUT BY WEDNESDAY. A SECOND FRONT APPROACHES/MOVES INTO OUR AREA
THURSDAY/FRIDAY TIME FRAME. ALL IN ALL...WILL NEED TO KEEP SOME
MENTION OF SHOWERS/TSTORMS IN THE FORECAST THROUGH THE PERIOD.
BASED ON CURRENT MODEL RUNS...BEST CHANCES LOOK TO BE MONDAY AND
THEN AGAIN ON THURSDAY/FRIDAY. IF LATER RUNS SUPPORT IT...MAY NEED
TO INCREASE POPS A BIT.

&&
.AVIATION...
DAYTIME HEATING HAS ALLOWED SCATTERED TSRA IN THE AREA THIS
EVENING...WITH SIGNIFICANT ACTIVITY PUSHING SWWARD INTO ATLANTA AREA
TAF SITES. EXPECT TSRA TO BE ENDING BY 2Z ACROSS THE REGION...BUT
WILL MONITOR RADAR TRENDS AND MESO ANALYSIS FOR POTENTIAL EXTENSION
OF VCTS AT 0Z TAF TIME. OUTSIDE STORMS...VFR CONDITIONS WILL
PREVAIL. EARLY MORNING...AS BOUNDARY LAYER REACHES A MINIMUM...USUAL
MFVR CONDITIONS ARE EXPECTED IN HZ...BUT WILL NEED TO MONITOR AREAS
THAT RECEIVE SIGNIFICANT RAINFALL THIS EVENING FOR POTENTIAL FOR
PATCHY FOG. NO ISSUE WITH CEILINGS EXPECTED EXCEPT IN/NEAR TSTORMS.
WINDS GENERALLY LIGHT AND EAST OF SOUTH THIS EVENING OUTSIDE OF
THUNDERSTORM OUTFLOW...BUT GUIDANCE INSISTS WINDS SHIFTING TO WEST
OF SOUTH LATE MORNING. WILL INDICATE THIS SHIFT TO SW WINDS AROUND
16Z.

&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  96  70  93  70 /  20  30  20  30  20
ATLANTA         74  93  73  92  73 /  20  30  20  30  20
BLAIRSVILLE     66  86  68  86  64 /  30  20  30  30  20
CARTERSVILLE    70  95  68  91  68 /  20  30  20  30  20
COLUMBUS        76  94  75  93  75 /  30  30  20  30  20
GAINESVILLE     72  92  71  90  71 /  30  30  20  30  20
MACON           72  95  72  95  74 /  20  30  20  30  30
ROME            73  97  72  92  69 /  20  30  30  30  20
PEACHTREE CITY  70  92  69  91  68 /  20  30  20  30  20
VIDALIA         75  94  74  92  75 /  30  40  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49/23
Hazardous weather outlook, Aug 24, 4:20 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT FRI AUG 24 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
420 PM EDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN AND DRIFT WEST TODAY.
THIS WILL ALLOW AN UPPER LEVEL DISTURBANCE TO MOVE OUT OF THE
CAROLINAS AND ACROSS GEORGIA LATE THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
DAMAGING DOWN-BURST WINDS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND
LARGE HAIL WILL BE THE MAIN HAZARDS ASSOCIATED WITH ANY ISOLATED
SEVERE STORMS THAT MAY DEVELOP THIS AFTERNOON AND EVENING. THE BEST
CHANCES FOR THUNDERSTORMS WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS
AND ACROSS CENTRAL GEORGIA UNTIL 10 PM THIS EVENING.

.DISCUSSION...
A WEAK DISTURBANCE MOVING SOUTHWEST OUT OF THE CAROLINAS AND ACROSS
GEORGIA THIS AFTERNOON HAS SPARKED ISOLATED TO SCATTERED
THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTINUE INTO THE EVENING.
MODERATE INSTABILITY WILL RESULT IN A FEW STRONG TO SEVERE STORMS AS
LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND CAPES ARE THE 2000 TO
3000 RANGE. THE STORMS WILL GENERALLY MOVE FROM THE EAST AND
NORTHEAST TOWARD THE WEST AND SOUTHWEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND BE
ALERT FOR THREATENING WEATHER.

SBK

In the hours before

Local storm report, Aug 24, 7:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             7 W BLAIRSVILLE         34.87N 84.08W
08/24/2007  E0.75 INCH       UNION              GA   PUBLIC

0355 PM     TSTM WND DMG     7 W BLAIRSVILLE         34.87N 84.08W
08/24/2007                   UNION              GA   PUBLIC

            3 INCH DIAMETER LIMBS DOWN DUE TO STRONG WINDS.

0425 PM     HAIL             2 E WINTERVILLE         33.97N 83.25W
08/24/2007  E0.25 INCH       OGLETHORPE         GA   PUBLIC

            PEA SIZE HAIL NEARLY COVERED THE GROUND

0435 PM     TSTM WND DMG     TALMO                   34.18N 83.72W
08/24/2007                   JACKSON            GA   TRAINED SPOTTER

            CHICKEN HOUSE DESTROYED.

0435 PM     HAIL             TALMO                   34.18N 83.72W
08/24/2007  E0.25 INCH       JACKSON            GA   TRAINED SPOTTER

0459 PM     TSTM WND GST     ATHENS                  33.96N 83.39W
08/24/2007  E60.00 MPH       CLARKE             GA   PUBLIC

            SIDING TORN OFF OF HOME.

0530 PM     TSTM WND DMG     1 W TATE                34.42N 84.40W
08/24/2007                   PICKENS            GA   PUBLIC

            2 MATURE PINE TREES DOWN.

0535 PM     TSTM WND DMG     2 E BALL GROUND         34.34N 84.34W
08/24/2007                   CHEROKEE           GA   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN REPORTED BY 911 DISPATCH.

0545 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
08/24/2007  E0.75 INCH       GWINNETT           GA   LAW ENFORCEMENT

            REPORTED BY 911 DISPATCH.

0548 PM     TSTM WND DMG     LAWRENCEVILLE           33.95N 83.99W
08/24/2007                   GWINNETT           GA   TRAINED SPOTTER

            LIMBS DOWN. WIND GUSTS ESTIMATED AT 50 MPH.

0558 PM     HAIL             LAWRENCEVILLE           33.95N 83.99W
08/24/2007  E0.88 INCH       GWINNETT           GA   TRAINED SPOTTER

            HAIL REPORTED AT HIGHWAY 316 AND PATRICK MILLS RD.

0601 PM     TSTM WND DMG     CAMPTON                 33.87N 83.72W
08/24/2007                   WALTON             GA   COUNTY OFFICIAL

            TWO TREES DOWN IN THE NORTHERN PART OF THE COUNTY.

0605 PM     HAIL             7 SW TALKING ROCK       34.44N 84.59W
08/24/2007  E1.00 INCH       PICKENS            GA   PUBLIC

0605 PM     TSTM WND GST     7 SW TALKING ROCK       34.44N 84.59W
08/24/2007  E60.00 MPH       PICKENS            GA   PUBLIC

0615 PM     TSTM WND DMG     MORROW                  33.58N 84.34W
08/24/2007                   CLAYTON            GA   PUBLIC

            MORE THAN SIX TREES SHEARED OFF IN A LOCAL NEIGHBORHOOD.
            ONE HOME HAD ABOUT 3 FEET OF SHINGLES RIPPED OFF A
            CORNER.

0645 PM     HAIL             2 E FAYETTEVILLE        33.45N 84.43W
08/24/2007  E1.00 INCH       FAYETTE            GA   EMERGENCY MNGR

&&

ABEASLEY
Special weather statement, Aug 24, 7:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT FRI AUG 24 2007

GAZ031-250000-
711 PM EDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS AND EXCESSIVE
LIGHTNING IN PAULDING COUNTY UNTIL 800 PM EDT...

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN PAULDING
COUNTY UNTIL 800 PM EDT...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHWEST OF NEW HOPE TO HIRAM...
MOVING WEST AT 5 MPH.

WIND GUSTS OF 45 MPH AND EXCESSIVE LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS PAULDING COUNTY THROUGH 800 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW
HOPE...HIRAM...DALLAS...NEW GEORGIA AND YORKVILLE.
Special weather statement, Aug 24, 7:19 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
719 PM EDT FRI AUG 24 2007

GAZ034-250015-
719 PM EDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN GWINNETT COUNTY UNTIL
815 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
1.5 TO 2 INCHES OCCURRED AROUND LAWRENCEVILLE SINCE 5 PM EDT. LIGHT
TO MODERATE RAIN WILL CONTINUE THROUGH 8 PM EDT.

RUNOFF FROM THE STORMS WILL CAUSE SMALL CREEKS AND STREAMS TO REACH
BANKFULL ACROSS CENTRAL GWINNETT COUNTY...INCLUDING THE CITY OF
LAWRENCEVILLE. PEW CREEK AT PATTERSON ROAD HAS RISEN RAPIDLY TO 9.2
FEET AT 7 PM EDT. FLOOD STAGE IS 11 FEET. IT SHOULD LEVEL OFF NEAR
10 FEET BY 8 PM EDT THEN FALL QUICKLY.

16
Local storm report, Aug 24, 7:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 W LOVEJOY             33.44N 84.33W
08/24/2007  E0.88 INCH       CLAYTON            GA   PUBLIC

            NICKEL SIZE HAIL. TREE ALSO KNOCKED DOWN.

&&

SNELSON
Special weather statement, Aug 24, 7:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT FRI AUG 24 2007

GAZ019-250000-
729 PM EDT FRI AUG 24 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD COUNTY
UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOSA THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FLOYD COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COOSA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.
Local storm report, Aug 24, 7:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             5 SW ROME               34.21N 85.25W
08/24/2007  E0.75 INCH       FLOYD              GA   TRAINED SPOTTER

&&

SNELSON

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:00 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale45 min
Aug 23, 8:27 PM EDTSevere Thunderstorm WarningFFCClayton, Henry33 min
Aug 23, 8:43 PM EDTSevere Thunderstorm WarningFFCDeKalb32 min
Aug 23, 9:20 PM EDTSevere Thunderstorm WarningFFCClayton25 min
Aug 23, 9:29 PM EDTSevere Thunderstorm WarningFFCHenry31 min
Aug 23, 10:26 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike49 min
Aug 24, 3:30 PM EDTSevere Thunderstorm WarningFFCTowns30 min
Aug 24, 3:43 PM EDTSevere Thunderstorm WarningFFCUnion32 min
Aug 24, 4:01 PM EDTSevere Thunderstorm WarningFFCFannin44 min
Aug 24, 4:29 PM EDTSevere Thunderstorm WarningFFCGilmer31 min
Aug 24, 4:32 PM EDTSevere Thunderstorm WarningFFCJackson28 min
Aug 24, 4:38 PM EDTSevere Thunderstorm WarningFFCMadison37 min
Aug 24, 4:43 PM EDTSevere Thunderstorm WarningFFCTroup23 min
Aug 24, 4:50 PM EDTSevere Thunderstorm WarningFFCClarke25 min
Aug 24, 5:06 PM EDTSevere Thunderstorm WarningFFCBarrow, Oconee24 min
Aug 24, 5:15 PM EDTSevere Thunderstorm WarningFFCCherokee45 min
Aug 24, 5:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton23 min
Aug 24, 5:40 PM EDTSevere Thunderstorm WarningFFCPickens50 min
Aug 24, 5:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Aug 24, 6:00 PM EDTSevere Thunderstorm WarningFFCNewton30 min
Aug 24, 6:01 PM EDTSevere Thunderstorm WarningFFCBartow18 min
Aug 24, 6:11 PM EDTSevere Thunderstorm WarningFFCClayton34 min
Aug 24, 6:32 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton43 min
Aug 24, 6:34 PM EDTSevere Thunderstorm WarningFFCFayette26 min
Aug 24, 6:55 PM EDTSevere Thunderstorm WarningFFCGreene, Taliaferro50 min
Aug 24, 6:56 PM EDTSevere Thunderstorm WarningFFCFayette49 min
Aug 24, 7:33 PM EDTSevere Thunderstorm WarningFFCFloyd42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.